Alert archive / Arizona / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 65, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 25, 2008, 3:21 PM MST for Yavapai County, Arizona. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2008, 3:21 PM MST (22:21 UTC)
- Expired
- Aug 25, 2008, 3:45 PM MST
- In force
- 24 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Yavapai County, AZ
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 243 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1297 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:00 PM MST, 21 minutes earlier.
Area forecast discussion, Aug 25, 3:00 PM MST, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 300 PM MST MON AUG 25 2008 .SYNOPSIS...A VERY MOIST AND UNSTABLE AIR MASS WILL AFFECT NORTHERN AND CENTRAL ARIZONA THROUGH TUESDAY...BRINGING SHOWERS AND THUNDERSTORMS TO MOST AREAS. SOME OF THE STRONGER STORMS WILL PRODUCE HEAVY RAINFALL. LESS THUNDERSTORM ACTIVITY IS EXPECTED BY THURSDAY AND FRIDAY AS A DRIER NORTHWEST FLOW DEVELOPS OVER NORTHERN ARIZONA. && .DISCUSSION...WIDE SPREAD CONVECTION INITIATED LATE THIS MORNING ACROSS MUCH OF NORTHERN ARIZONA. THE LOWER ELEVATIONS OF YAVAPAI COUNTY...THE LCR...AND THE CHINLE VALLEY ARE THE FEW LOCATIONS THAT HAVE YET TO SEE THUNDERSTORM ACTIVITY. THESE AREAS ARE EXPECTED TO SEE THUNDERSTORM ACTIVITY LATE THIS AFTERNOON AND EVENING. MOISTURE IS EXPECTED TO CONTINUE TO INCREASE OVER NORTHERN ARIZONA ON TUESDAY DUE...IN PART...TO THE REMNANTS OF T.S. JULIO. SLOW STORM MOTION WILL ALSO INCREASE THE POSSIBILITY OF LOCALIZED FLOODING ACROSS NORTHERN ARIZONA THROUGH TUESDAY. AN AREA OF HIGH PRESSURE WILL BEGIN TO RE-DEVELOP NORTHWEST OF ARIZONA ON WEDNESDAY. THIS WILL BEGIN TO BRING DRIER AIR NORTHERN ARIZONA. THIS WILL DECREASE THE CHANCES FOR THUNDERSTORMS... MOST NOTABLY NORTH OF THE MOGOLLON RIM. BY THE WEEKEND...THE RIDGE IS FORECAST TO MOVE BACK TO THE EAST OF ARIZONA...SETTING UP ANOTHER INCREASE IN MOISTURE AND THUNDERSTORM ACTIVITY. && .AVIATION...FOR THE 00Z PACKAGE...EXPECT NUMEROUS SHRA/TSRA TO PERSIST THROUGH 03Z ACROSS NORTHERN ARIZONA. AREAS ALONG AND SOUTHWEST OF THE RIM MAY EXPERIENCE MVFR/IFR CIGS AND VSBYS WITHIN THE STRONGER STORMS. THESE THUNDERSTORMS WILL DIMINISH TO ISOLD SHRA/TSRA AFT 03Z AS INSTABILITY FROM DAYTIME HEATING DECREASES. ON TUESDAY EXPECT SCT TO NUMEROUS SHRA/TSRA TO REDEVELOP OVER THE HIGHER ELEVATIONS AROUND NOON BEFORE MOVING INTO THE LOWER ELEVATIONS IN THE AFTERNOON. && .FIRE WEATHER...SEE FIRE WEATHER FORECAST (FWFFGZ) FOR DISCUSSION OF DAYS 1 AND 2. THURSDAY THROUGH SATURDAY...THERE WILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS EACH DAY...WITH THE GREATEST LIKELIHOOD OF PRECIPITATION OVER THE EASTERN MOGOLLON RIM AND WHITE MOUNTAINS SOUTHWARD INTO NORTHERN GILA COUNTY AND YAVAPAI COUNTY. THE RELATIVE HUMIDITY WILL DECREASE AS WELL...AS NORTHERLY FLOW WILL BRING DRIER AIR INTO NORTHERN ARIZONA ON THURSDAY AND FRIDAY. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. PUBLIC...............MAS AVIATION/FIRE WX.....JVC VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Aug 25, 11:20 AM MST, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1120 AM MST MON AUG 25 2008 AZZ004>018-037>040-260800- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 1120 AM MST MON AUG 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT MOISTURE CONTINUES TO INCREASE ACROSS ARIZONA TODAY. EXPECT THUNDERSTORMS TO DEVELOP OVER THE WHITE AND CHUSKA MOUNTAINS AND EASTERN MOGOLLON RIM THIS MORNING. STORM DEVELOPMENT WILL PROGRESS WESTWARD THROUGH THE AFTERNOON. SLOW STORM MOTION TODAY AND ABUNDANT MOISTURE WILL INCREASE THE CHANCE OF HEAVY RAIN AND THE POSSIBILITY OF LOCALIZED FLOODING. STORMS MAY ALSO CONTAIN HAIL AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HIGH PRESSURE WILL SLOWLY MOVE EAST OF ARIZONA THROUGH THE EARLY PART OF THE WEEK AS A TROUGH OF LOW PRESSURE BEGINS TO MOVE INTO THE PACIFIC NORTHWEST. DRIER AIR WILL BEGIN TO WORK ITS WAY INTO THE NORTHWESTERN PARTS OF THE STATE ON TUESDAY AND WILL PUSH MOISTURE TO THE SOUTHEAST. THE CHANCE FOR THUNDERSTORMS WILL DECREASE SOMEWHAT...BUT REMAIN THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 2:53 PM MST | Areal Flood Advisory | FGZ | Coconino | 3 hr |
| Aug 25, 3:35 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 25 min |
| Aug 25, 3:51 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 24 min |
| Aug 25, 3:57 PM MST | Areal Flood Advisory | FGZ | Coconino, Yavapai | 2 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.